Asymptotically Quasi-inverse Functions

  • Valeriĭ V. Buldygin
  • Karl-Heinz Indlekofer
  • Oleg I. Klesov
  • Josef G. Steinebach
Part of the Probability Theory and Stochastic Modelling book series (PTSM, volume 91)


Let f be a real function f defined and locally bounded on [t0, ) for some t0 ≥ 0. In this chapter, we consider asymptotically inverse and asymptotically quasi-inverse functions for such functions and discuss four problems concerning their behavior.


  1. 6.
    R. Agarwal, S. Hristova, and D. O’Regan, Stability with respect to initial time difference for generalized delay differential equations, Electronic J. Diff. Equ. 49 (2015), 1–19.MathSciNetzbMATHGoogle Scholar
  2. 21.
    A.A. Balkema, J.L. Geluk, and L. de Haan, An extension of Karamata’s Tauberian theorem and its connection with complimentary convex functions, Quarterly J. Math. 30 (1979), no. 2, 385–416.CrossRefGoogle Scholar
  3. 41.
    N.H. Bingham, C.M. Goldie, and J.L. Teugels, Regular Variation, Cambridge University Press, Cambridge, 1987.CrossRefGoogle Scholar
  4. 46.
    R. Bojanić and E. Seneta, A unified theory of regularly varying sequences, Math. Z. 134 (1973), 91–106.MathSciNetCrossRefGoogle Scholar
  5. 50.
    V. Božin and D. Djurčić, A proof of an Aljančić hypothesis on O-regularly varying sequences, Publ. Inst. Math. Nouvelle Ser. 62 (76) (1997), 46–52.zbMATHGoogle Scholar
  6. 57.
    V.V. Buldygin, O.I. Klesov, and J.G. Steinebach, Properties of a subclass of Avakumović functions and their generalized inverses, Preprint Philipps-Universität, vol. 85, Marburg, 2001.Google Scholar
  7. 59.
    V.V. Buldygin, O.I. Klesov, and J.G. Steinebach, Properties of a subclass of Avakumović functions and their generalized inverses, Ukrain. Matem. Zh. 54 (2002), no. 2, 149–169 (Russian); English transl. in Ukrain. Math. J. 54 (2002), no. 2, 179–206.Google Scholar
  8. 61.
    V.V. Buldygin, O.I. Klesov, and J.G. Steinebach, On some properties of asymptotically quasi-inverse functions and their applications. I, Teor. Imov. Mat. Stat. 70(2004), 9–25 (Ukrainian); English transl. in Theory Probab. Math. Statist. 70(2005), 11–28.Google Scholar
  9. 62.
    V.V. Buldygin, O.I. Klesov, and J.G. Steinebach, On some properties of asymptotically quasi-inverse functions and their applications. II, Teor. Imovirnost. Matem. Statist. 71(2004), 33–48 (Ukrainian); English transl. in Theory Probab. Math. Statist. 71 (2005), 37–52.Google Scholar
  10. 65.
    V.V. Buldygin, O.I. Klesov, and J.G. Steinebach, On some extensions of Karamata’s theory and their applications, Publ. Inst. Math. (Beograd) (N. S.) 80 (94) (2006), 59–96.MathSciNetCrossRefGoogle Scholar
  11. 66.
    V.V. Buldygin, O.I. Klesov, and J.G. Steinebach, On some properties of asymptotically quasi-inverse functions, Teor. Imovirnost. Matem. Statist. 77(2007), 13–27 (Ukrainian); English transl. in Theory Probab. Math. Statist. 77(2008), 15–30.Google Scholar
  12. 80.
    A. Chakak and L. Imlahi, Multivariate probability integral transformation: application to maximum likelihood estimation, Revista de la Real Academia de Ciencias Exactas, Físicas y Naturales, Serie A Matemáticas 95 (2001), no. 2, 201–212.MathSciNetzbMATHGoogle Scholar
  13. 82.
    C.-P. Chen and L. Chen, Asymptotic behavior of trigonometric series with O-regularly varying quasimonotone coefficients, J. Math. Anal. Appl. 250(2000), 13–26.MathSciNetCrossRefGoogle Scholar
  14. 83.
    C. Chicone, Stability theory of ordinary differential equations, in Mathematics of Complexity and Dynamical Systems, Springer, New York, 2011, pp. 13–26.Google Scholar
  15. 106.
    D. Djurčić, V. Konjokrad, and R.M. Nilolić, O-regularly varying functions and strong asymptotic equivalence, Filomat 26 (2012), no. 5, 1075–1080.MathSciNetCrossRefGoogle Scholar
  16. 107.
    D. Djurčić, R.M. Nilolić, and A. Torgašev, The weak and strong asymptotic equivalence relations and the generalizws inverse, Lithuanian Math. J. 51 (2011), no. 4, 472–476.MathSciNetCrossRefGoogle Scholar
  17. 108.
    D. Djurčić and A. Torgašev, Strong asymptotic equivalence and inversion of functions in the class Kc, J. Math. Anal. Appl. 255(2001), no. 2, 383–390.MathSciNetCrossRefGoogle Scholar
  18. 109.
    D. Djurčić and A. Torgašev, Some asymptotic relations for the generalized inverse, J. Math. Anal. Appl. 335 (2007), no. 2, 1397–1402.MathSciNetCrossRefGoogle Scholar
  19. 110.
    D. Djurčić, A. Torgašev, and S. Ješić, The strong asymptotic equivalence and the generalized inverse, Siberian Math. J. 49(2008), no. 4, 628–636.MathSciNetCrossRefGoogle Scholar
  20. 130.
    C. Feng, H. Wang, M. Xin, and J. Kowalski, A note on generalized inverses of distribution function and quantile transformation, Appl. Math. 3 (2012), 2098–2100.CrossRefGoogle Scholar
  21. 133.
    R. Fraiman and B. Pateiro-López, Functional quantiles, in Recent advances in functional data analysis and related topics, Physica-Verlag/Springer, Heidelberg, 2011, pp. 123–129.CrossRefGoogle Scholar
  22. 145.
    J. Galambos and E. Seneta, Regularly varying sequences, Proc. Amer. Math. Soc. 41 (1973), 110–116.MathSciNetCrossRefGoogle Scholar
  23. 164.
    L. de Haan, On regular variation and its application to the weak convergence of sample extremes, Math. Centre Tracts 32, Amsterdam, 1970.Google Scholar
  24. 182.
    R. Higgins, On a problem in the theory of sequences, Elemente Math. (1974), 37–39.Google Scholar
  25. 204.
    J. Karamata, Sur certains “Tauberian theorems” de M.M.Hardy et Littlewood, Mathematica (Cluj) 3 (1930), 33–48.Google Scholar
  26. 205.
    J. Karamata, Sur un mode de croissance regulie‘re des fonctions, Mathematica (Cluj) 4 (1930), 38–53.zbMATHGoogle Scholar
  27. 222.
    E.P. Klement, R. Mesiar, and E. Pap, Quasi- and pseudo-inverses of monotone functions, and the construction of t-norms, Fuzzy Sets and Systems 104 (1999), 3–13.MathSciNetCrossRefGoogle Scholar
  28. 223.
    E.P. Klement, R. Mesiar, and E. Pap, Triangular Norms, Springer, New York, 2000.CrossRefGoogle Scholar
  29. 256.
    E. Manstavicius, Natural divisors and the Brownian motion, J. Theor. Nombres Bordeaux 8 (1996), no. 1, 159–171.MathSciNetCrossRefGoogle Scholar
  30. 261.
    V. Marić, Regular Variation and Differential Equations, Springer-Verlag, Berlin–Heidelberg–New York, 2000.CrossRefGoogle Scholar
  31. 265.
    S. Matucci and P. Řehák, Regularly varying sequences and second order difference equations, J. Difference Equ. Appl. 14 (2008), no. 1, 17–30.MathSciNetCrossRefGoogle Scholar
  32. 275.
    T. Mikosch and O. Wintenberger, The cluster index of regularly varying sequences with applications to limit theory for functions of multivariate Markov chains, Probab. Theory Relat. Fields 159 (2013), no. 1, 157–196.MathSciNetzbMATHGoogle Scholar
  33. 276.
    E.F. Mishchenko and N.Kh. Rozov, Differential Equations with Small Parameters and Relaxation Oscillations, “Nauka”, Moscow, 1975; English transl. Plenum Press, New York, 1980.CrossRefGoogle Scholar
  34. 277.
    I.S. Molchanov, Limit Theorems for Unions of Random Closed Sets, Lecture Notes in Mathematics 1561, Springer-Verlag, Berlin–Heidelberg–New York, 1993.Google Scholar
  35. 283.
    P. Ney and S. Wainger, The renewal theorem for a random walk in two-dimensional time, Studia Math. 44 (1972), 71–85.MathSciNetCrossRefGoogle Scholar
  36. 290.
    S. Parameswaran, Partition functions whose logarithms are slowly oscillating, Trans. Amer. Math. Soc. 100 (1961), no. 2, 217–240.MathSciNetCrossRefGoogle Scholar
  37. 294.
    G. Polya, Bemerkungen über unendliche Folgen und ganze Funktionen, Math. Ann. 88 (1923), 69–183.CrossRefGoogle Scholar
  38. 299.
    P. Řehák, Nonlinear Differential Equations in the Framework of Regular Variation, A–Math–Net, Brno, 2014.Google Scholar
  39. 314.
    A.M. Samoı̆lenko and O.M. Stanzhytskyi, Qualitative and Asymptotic Analysis of Differential Equations with Random Perturbations, Naukova Dumka, Kyiv, 2009 (Ukrainian); English transl. World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2011.Google Scholar
  40. 319.
    L. Saulis and V.A. Statulevičius, Limit Theorems for Large Distributions, Kluwer Academic Publishers, Dordrecht–Boston–London, 1991.CrossRefGoogle Scholar
  41. 321.
    R. Schmidt, Über divergente Folgen und lineare Mittelbildungen, Math. Z. 22 (1925), 89–152.MathSciNetCrossRefGoogle Scholar
  42. 325.
    R. Serfling, Quantile functions for multivariate analysis: approaches and applications, Statistica Neerlandica 56 (2002), 214–232.MathSciNetCrossRefGoogle Scholar
  43. 332.
    M.D. Shaw and C. Yakar, Stability criteria and slowly growing motions with initial time difference, Probl. Nonl. Anal. Eng. Sys. 1 (2000), 50–66.Google Scholar
  44. 365.
    I. Weissman, A note on the Bojanić-Seneta theory of regularly varying sequences, Math. Zeitschrift 151 (1976), 29–30.MathSciNetCrossRefGoogle Scholar
  45. 369.
    Yakar, M. Çiçek, M. B. Gücen, Practical stability, boundedness criteria and Lagrange stability of fuzzy differential systems, Comput. Math. Appl. 64 (2012), no. 6, 2118–2127.MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Valeriĭ V. Buldygin
    • 1
  • Karl-Heinz Indlekofer
    • 2
  • Oleg I. Klesov
    • 3
  • Josef G. Steinebach
    • 4
  1. 1.Department of Mathematical AnalysisNational Technical University of UkraineKyivUkraine
  2. 2.Department of MathematicsUniversity of PaderbornPaderbornGermany
  3. 3.Department of Mathematical Analysis and Probability TheoryNational Technical University of UkraineKyivUkraine
  4. 4.Mathematical InstituteUniversity of CologneCologneGermany

Personalised recommendations